MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; IMPLANTABLE ELECTRODE

BOSTON SCIENTIFIC CORPORATION SQ-RX PULSE GENERATOR; IMPLANTABLE ELECTRODE
Model Number 1010
Medical Device Problem Codes Difficult to Remove (1528); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this subcutaneous implantable cardioverter-defibrillator (s-icd) was being removed for normal battery depletion.During the procedure, the electrode was found to be stuck in the header.The hex wrench turned the set screw and pulled on the electrode to remove it from the header, the screw was released successfully.The electrode measurements were ok and thus, the electrode was used with the new device.There was no harm reported to the patient.
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.Boston scientific determined the most probable cause of the event was related to an unintended user error.The s-icd instructions for use (ifu) cautions users against using a non-boston scientific torque wrench and over-ratcheting the wrench when loosening setscrews on our devices which could result in them becoming stuck.The ifu provides additional instructions on how to loosen stuck setscrews if they occur during procedures.However, boston scientific is currently investigating these cases of difficulty loosening stuck setscrews to determine what other factors may contribute to these events.

Brand Name
SQ-RX PULSE GENERATOR
Common Device Name
IMPLANTABLE ELECTRODE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16636293
Report Number2124215-2023-14709
Device Sequence Number17950483
Product Code LWS
UDI-Device Identifier00802526562808
UDI-Public00802526562808
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110042/S000
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/02/2015
Device Model Number1010
Device Catalogue Number1010
Device Lot NumberA015252
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2023
Initial Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale